Vyvanse User Reviews

Vyvanse - User Reviews

Vyvanse User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Vyvanse sorted by most helpful. Patient Discussions FAQs


Comment from: 25-34 on Treatment for less than 1 month (Patient) Published: April 15

I am a 25 year old college senior. If you have severe adult ADHD, a medicine like this helps! But I have to suggest something to all your parents out there with a young child with ADHD, giving them anything with an amphetamine or amfetamine is not good!!! I was diagnosed with ADHD when I was 9 years old and was put on high doses of Ritalin at first, three times a day. Lets just say, it got me "hooked". I was prone to addiction at an early age and had the same moody, agitated, irritable affects as all these other children I'm reading about in the comments. I was always on top of my pecriptions to make sure I had there for me to take and not have to go a day without it. It did help me with my school, but at what cost? I honestly don't believe young children should ever be put on any medication like this. Their bodies are so young and fragile and this drug as well as all the others I was on (Adderall) will hurt them. Children don't know any better about themselves and how they feel and treating them with drugs shouldn't start at such a young age. You'll start making them believe they need to be depended on a drug as they get older. Please, take it from me, a woman who got addicted to drugs since 9. Parents have been dealing with unruly children for thousands of years before medince like this :) Aside from that, I was able to quit my addictions (I truly wanted to quit and succeeded. You have to want to do it for yourself) and lead a good life. This medicine works best with adults. Adults who can reason about who they are and what they are taking, can take action if something's not going right, and also don't have addiction problems. What goes up must come down, and the coming down from Vyvanese and any other ADHD can suck. Though, these side effects can be overcome, It's not hard, I promise! I hope this helps anybody out there.

Related Reading: adult ADHD

Comment from: Proud Mom, 7-12 Female on Treatment for 6 months - 1 year Published: October 14

This medication is working very well for my son, who is seven and has ADHD - hyperactivity and impulsivity type. We were against meds and took many approaches. But our son was still struggling with impulsive behaviors, i.e. hitting, getting out of bus seat, etc., which was problematic. We finally got to the point where we believed it was extremely difficult for him to control some behaviors, which is when we turned to the meds. We tried Concerta, but it gave my son horrible side effects and kept him up until 3 a.m. I can see why some parents get scared and say, “Never again,” but I know that every kid reacts differently to every med. We then tried Adderall, which worked but made my son moody during the day and he became very hyper and emotional in coming off of it at night. Finally, we tried Vyvanse. Our son has been on it for six months. He does not have any problems “coming off” of it; it is more gradual and effective throughout the day. However, after a couple of months we noticed it was making him moody and almost changing his personality. Our child psychiatrist suggested supplementing it with Zoloft, an anti-depressant. We immediately were skeptical, esp. upon hearing all of the FDA warnings about children and anti-depressants. But I did some research and we decided to give it a try. We are so glad we made this decision. The Zoloft, which my son has been on for three months, has returned his personality. He is the same happy kid we knew and love, minus the ADHD symptoms. My son is excelling at school and I'm not getting daily calls from the principal. It has been a blessing so far. The only bad side effect is decreased appetite. I never thought I'd turn to medication, but I am glad I did. I feel the benefits are too great. My son feels good about himself and others are seeing him as the good and smart kid we know him to be. Different approaches, meds, etc. work for different situations. Don't give up, good luck!

Related Reading: Zoloft | Zoloft

Comment from: 45-54 on Treatment for 1-6 months (Patient) Published: October 09

After dealing with ADHD my entire life I decided to give this medicine a try after my doctor raved that it was the new "wonder drug". It worked great for the first fews weeks. Then I noticed that it wore off 5-6 hours after taking it. The doctor adjusted the dosages several times and it got worse. The drug worked fantastic for focusing and getting a lot of work done but it was not worth the side effects. The mood swings and the aggression got very bad. It totally changed my normally very gentle personality to a very angry person. I finally decide to go off of the drug when I noticed a bruise and cut on my fiance's arm and asked him what happened (he works out often and is very strong) he very hesitantly told me I hit him several times throughout the night when I was sleeping and used such foul language that he was very scared. It took me several minutes to believe him because I thought he was joking with me but the look on his face told me he was not. I was horrified and felt terrible that I had done that to him. I did not remember a thing in fact I thought I was sleeping good. From the information that I have read and studied, this medication works better for children than adults. It has only been approved for adults since April of this year. Be very careful with this drug. It can make you violent and turn you into a different person!!

Comment from: 19-24 on Treatment for 1-2 years (Patient) Published: April 08

This is really long but i hope that if someone is having the same experience as i am with this drug that they read this and dont have to feel alone. I have been taking Vyvanse for almost a year now while i've been in college. I started at 30 mg and now I currently take 60mg. I feel almost as if the medication worked better when it was a lower dose. I can feel it's effects in my classes and I can concentrate on anything now but I still have to give myself the motivation to do my work once I'm done with my classes for the day. This drug helps you focus but it cant choose for you what you need to focus on. If your a classic ADHD person in school, like myself, nothing really makes you start doing your work. You need the motivation once your out of the classroom to open up your books and then you can sit for hours and focus. The reason i find it to be worse as a higher dose for myself is because i always feel drugged out. If i open a magazine just to look real quick, ill spend 2 hours reading every single thing when I was supposed to be doing something else. Or go on the pc just to check my e-mail and get lost for hours, doing nothing on it...thats why i came to this site to see what the heck is going on with me. I've had some pretty embarrassing side effects including staring off and going cross-eyed, biteing the insides of my mouth, pulling on my bottom lip, picking obsessivly at my imperfections on my face, always tensing the muscles in my face so i look annoyed or sad or mad. i also pee a lot without drinking much of anything...ive also had a large amount of weight loss. if i miss a day or woke up too late in the day to take it, i get depressed very easily and then it goes away once i start again. i feel like its not doing what it needs to be doing for me but i feel like i cant do college on my own without its help. is there anyone that can relate 2 my story? i hope this was helpful


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations